MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; INSTRUMENT

STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; INSTRUMENT
Catalog Number 62-18330
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the in-situ plate cutter broke intra-operatively, while trying to cut a plate.No medical intervention, delay of surgery, or adverse consequences were reported for this event.
 
Additional Manufacturer Narrative
Correction: even though the device evaluation was anticipated, this device was lost in transit on its way to the investigation team in freiburg, germany.The reported event that the ¿in-situ cutter broke apart¿ could be confirmed based on the photo provided by the sales representative, showing that a piece of the blade has fractured off.However, as it was not returned to stryker freiburg for investigation, a detailed inspection of the device including e.G.A metallurgical examination was not possible and a root cause could not be determined.According to the risk management file, possible root causes could have been exemplarily: ¿ fatigue over lifetime.¿ application of unintended load.¿ inadequate user handling.Based on statistical evaluation there is no indication for any systematic design, material or manufacturing related issue.Therefore no corrective and/or preventive action is deemed necessary at this time.If further information regarding the event will be received, the complaint will be reopened and.The result revised.Device lost in transit to freiburg no evaluation conducted.
 
Event or Problem Description

Brand Name
IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7800795
Report Number0008010177-2018-00075
Device Sequence Number1351122
Product Code LXH
UDI-Device Identifier04546540366719
UDI-Public04546540366719
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number62-18330
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1